TITLE

Warfarin Induced Spontaneous Cranial Epidural Hematoma: A Case Report And Review Of The Literature

AUTHOR(S)
Ustundag, M.; Sayhan, M. B.; Gokhan, S.; Orak, M.; Gokdemir, M. T.
PUB. DATE
October 2009
SOURCE
Internet Journal of Emergency Medicine;Oct2009, Vol. 6 Issue 1, p7
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Introduction: Epidural haematomas are almost always traumatic in origin. The occurrence of spontaneous cranial epidural hematoma (SCEH) is rare and its incidence is not known. In literature scanning; two cases of non-traumatic SCEH has been reported, but no case of warfarin induced SCEH has been reported. We want to attract attention to a case which cannot be seen in literature scanning: SCEH caused by warfarin. Case: A 76-year-old woman applied to our emergency room with suddenly depressed consciousness level. There were no external signs of any trauma to the scalp or face and there was no previous history of any trauma. She had undergone cardio embolic stroke ten years before. She had been taking warfarin. Computed tomography of the brain revealed bilateral chronic subdural effusions with a large left temporal epidural haematoma but no evidence of skull fracture or cephalohaematoma.Conclusion: Long-term anticoagulant drug therapy may cause spontaneous epidural haematoma. Many clinicians continue to perceive that older persons who are at increased risk of falling have an unacceptably high risk of antithrombotic-related major hemorrhage.
ACCESSION #
52446210

 

Related Articles

  • Warfarin.  // Reactions Weekly;6/26/2010, Issue 1307, p45 

    The article describes the case of a 54-year-old man who developed spinal epidural hematoma leading to paraplegia while on a long-term warfarin therapy following prosthetic mitral valve replacement.

  • Warfarin.  // Reactions Weekly;3/17/2012, Issue 1393, p41 

    The article describes the case of a 46-year-old man who developed a spontaneous thoracolumbar epidural haematoma while under warfarin treatment regimen for deep vein thrombosis.

  • Warfarin.  // Reactions Weekly;1/8/2011, Issue 1333, p39 

    The article describes the case of an 88-year-old man who developed a spinal epidural haematoma while receiving long-term warfarin therapy for atrial fibrillation.

  • Multiterritorial Extradural Hematoma: Evacuation through Single Incision and Multiple Craniotomies. Goudihalli, Sachin Ranganatha; Patil, Mandar; Brar, Rahat; Pathak, Ashis // Indian Journal of Neurotrauma;2016, Vol. 13 Issue 3, p174 

    We report a case of extradural hematoma (EDH) involving multiple territories. Patient was operated upon through a single incision and multiple craniotomies, with gradual postoperative improvement. It is concluded that a single incision can suffice to evacuate multiple EDHs from different...

  • Spinal Epidural Hematoma after Lumbar Puncture in Liver Disease. Laglia, Anthony G.; Eisenberg, Ronald L.; Weinstein, Philip R.; Mani, Richard L. // Annals of Internal Medicine;Apr78, Vol. 88 Issue 4, p515 

    Provides information on a study that described a lumbar puncture-induced spinal epidural hematoma in a patient who had abnormal clotting variables associated with severe hepatic disease. Information on spinal epidural hematomas; Causes of the disease; Reasons for the delay in the diagnosis of...

  • Epidural hematoma with detachment of the dural sinuses. Lapadula, Gennaro; Caporlingua, Federico; Paolini, Sergio; Missori, Paolo; Domenicucci, Maurizio // Journal of Neurosciences in Rural Practice;Apr-Jun2014, Vol. 5 Issue 2, p191 

    Epidural hematoma (EH) is a neurosurgical emergency that requires early surgical treatment. It is rarely extended bilaterally causing a detachment of the dural sinus or sinuses. The authors present two rare cases of EH with dural sinus detachment and describe how they suspend them. In these...

  • Spontaneous thoracic epidural hematoma: a case report and literature review. Babayev, Rasim; Ek┼či, Murat // Child's Nervous System;Jan2016, Vol. 32 Issue 1, p181 

    Spinal epidural hematoma is a rare neurosurgical emergency in respect of motor and sensory loss. Identifiable reasons for spontaneous hemorrhage are vascular malformations and hemophilias. We presented a case of spontaneous epidural hematoma in an 18-year-old female patient who had motor and...

  • Ibuprofen.  // Reactions Weekly;11/13/2010, Issue 1327, p20 

    The article describes the case of a 32-year-old woman who developed epidural haematoma after placement and/or removal of an epidural catheter and treatment with ibuprofen for musculoskeletal pain.

  • Unique paleopathology in a pre-Columbian mummy remnant from Southern Peru-severe cervical rotation trauma with subluxation of the axis as cause of death. Sokiranski, Roman; Pirsig, Wolfgang; Richter, Hans-Peter; Nerlich, Andreas G. // Acta Neurochirurgica;Mar2011, Vol. 153 Issue 3, p609 

    We describe the multidisciplinary findings in a pre-Columbian mummy head from Southern Peru (Cahuachi, Nazca civilisation, radiocarbon dating between 120 and 750 AD) of a mature male individual (40-60 years) with the first two vertebrae attached in pathological position. Accordingly, the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics